Kentucky, 2012Damaging Winds in Kentucky, September 7, 2012
September 7, 2012 · NWS LMK · 8 events in 4 counties and zones
On September 7th, a vigorous trough diving southeast toward the Ohio Valley helped produce a large squall line that, at its maximum extent, stretched from Michigan to Arkansas. By late in the evening, this line of storms crossed the Ohio River near Louisville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On September 7th, a vigorous trough diving southeast toward the Ohio Valley helped produce a large squall line that, at its maximum extent, stretched from Michigan to Arkansas. By late in the evening, this line of storms crossed the Ohio River near Louisville. Before weakening across central Kentucky during the early morning hours on the 8th, this line produced damaging winds at several locations across Louisville and several counties to its southwest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 7, 5:27 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 7, 5:27 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT FRI SEP 07 2012
...Updated Aviation Discussion...
.Short Term (Tonight through Saturday)...
Issued at 325 PM EDT Fri Sep 7 2012
...Strong Line of Storms Still Expected this Evening/Overnight...
Things remain pretty quiet across the CWA at this hour, although
expect scattered thunderstorm development across southern Illinois
and west central Kentucky over the next few hours. This will occur
with moisture convergence ahead of weak surface low over central
Missouri and ahead of a weak shortwave across SW MO. Best timing for
this early convection should be between 5 and 7 PM, west of I-65.
Expect these storms to be somewhat disorganized due to the lack of
deep layer shear at this point. However, strong instability will
couple with steep lapse rates and dry mid levels to create a
potential localized damaging wind and large hail (low wet bulb zero
heights) threat.
Chances for scattered storms will persist through mid evening hours
as large scale height falls overspread the Ohio Valley in advance of
the digging trough over the upper Midwest and weak shortwave from SW
MO moves into the area. Main event looks to get going in our
northwest CWA between 10 PM and Midnight EDT as a solid line of
storms develops ahead of a cold front. This line of storms will then
progress eastward to an SDF/BWG line around Midnight to 2 AM EDT,
and on to the Bluegrass through the pre-dawn hours. Main threats
will be heavy rainfall along with pockets of damaging winds.
Perhaps a very small tornado threat will still exist over southwest
Indiana at the initial onset of the event, however think the slower
timing is going to inhibit low level instability as we lose daytime
heating. The potential for a few bowing segments within the line
will exist as deep layer shear increases with the onset of a 30-40
knot low level jet beneath the right entrance region of a 80-100
knot upper level jet.
A couple of caveats to the timing and expected threats. Am a bit
concerned that we have trended the event too slow. Will need to
watch initial development of the line over NW Indiana/central
Illinois/MO Bootheel and how well the cold pool gets going. This
could ultimately cause the line to speed up faster than models are
showing. Other concern is that stronger winds will be able to make
it to the surface despite some degree of a low level inversion after
sunset. Will continue to monitor environment closely leading up to
the event.
Otherwise, have nearly a 100 percent chance of rain across the
entire CWA tonight, with most locations likely to get three quarters
of an inch to an inch and a half of rainfall. Frontal boundary moves
through from west to east around dawn to the late morning across the
CWA. Expect a steady northwest wind on Saturday with highs only in
the mid 70s. Skies will gradually scatter out from west to east
through the day.
.Long Term (Saturday Night - Friday)...
Issued at 300 PM EDT Fri Sep 7 2012
A dry 7 day forecast looks on track for this coming week as an upper
level trough hangs over the area Sunday and then upper level ridging
pushes into the region starting Monday. The upper ridge looks to
slowly progress eastward from the Plains Monday to the Midwest by
mid week to the Carolinas/Virginias by late week. This pattern will
provide for partly to mostly sunny skies every day next week and
pleasant fall-like temperatures.
High temperatures should range from the mid 70s to around 80 Sun/Mon
with a slightly cooler airmass in place. As the ridge peaks over
the area by mid week, high temps should max out in the low to mid
80s Tues-Thurs. As the ridge flattens and pushes off to the eastern
seaboard toward the end of the week, high temps should be limited to
the lower 80s. Low temperatures will generally be in the 50s and
lower 60s with the coolest lows during the beginning of the week and
then gradually increasing each night toward the middle and end part
of the week.
&&
.Aviation (00Z TAF issuance)...
Issued at 725 PM EDT Fri Sep 7 2012
Convective clouds have been hard to come by this afternoon,
especially in SDF which remains in a local minimum for instability.
Only scattered Cu in BWG and LEX, which is largely fading with the
loss of heating.
Main challenge will be the timing and actual impact of the line of
strong/severe storms that is expected to move across Kentucky late
this evening and overnight. Have removed any isolated/scattered
activity ahead of the main line as it has failed to materialize.
Will introduce VCTS from NW to SE between 02Z and 05Z, and with only
moderate confidence regarding the evolution of the squall line, will
cover a few hours with a TEMPO for IFR visibilities. Actually do
expect off-and-on IFR for at least a part of this time period, and
while LIFR is quite possible in the worst part of the storms, it
will be too brief to include in the TAF.
Once the main squall line moves through well after midnight, look
for several hours of MVFR showers in the trailing stratiform precip
which could carry through until around daybreak Sat.
Behind the front we should see somewhat frisky NNW winds wish gusts
pushing 20 kt, but could be stronger if the clouds break earlier.
Otherwise VFR conditions through the day.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
Short Term.......BJS
Long Term........AMS
Aviation.........RAS
Hazardous weather outlook, Sep 7, 1:43 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT FRI SEP 7 2012
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
343 PM EDT FRI SEP 7 2012 /243 PM CDT FRI SEP 7 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON OR EARLY
EVENING...ESPECIALLY WEST OF INTERSTATE 65. A FEW OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY
RAINFALL.
THIS EVENING A POWERFUL SQUALL LINE IS EXPECTED TO PUSH ACROSS THE
ENTIRE REGION. THE LINE IS CURRENTLY FORECAST TO REACH DUBOIS
COUNTY AROUND 10 PM TO 12 AM EDT...LOUISVILLE AND BOWLING GREEN
AROUND MIDNIGHT TO 2 AM EDT...AND THE BLUE GRASS THROUGH THE PRE-
DAWN HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS.
ISOLATED TORNADOES WILL BE POSSIBLE AS WELL...ESPECIALLY IN
SOUTHERN INDIANA. LOCALLY TORRENTIAL RAINS CAN ALSO BE EXPECTED
WITH OVER AN INCH OF RAIN POSSIBLE IN JUST A FEW HOURS.
TAKE A FEW MOMENTS TODAY TO REVIEW YOUR SEVERE WEATHER SAFETY
PLAN. DO YOU HAVE FRESH BATTERIES IN YOUR NOAA WEATHER RADIO?
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT STRONG WINDS...WIND DAMAGE...AND
HAIL OF ANY SIZE BY CALLING THE SPOTTER LINE OR SENDING A REPORT
THROUGH E-SPOTTER...FACEBOOK...OR TWITTER.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).
BJS/AMS
In the hours before
Special weather statement, Sep 7, 6:30 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT FRI SEP 7 2012
INZ076-077-083-080200-
DUBOIS IN-ORANGE IN-WASHINGTON IN-
830 PM EDT FRI SEP 7 2012
...LINE OF SEVERE STORMS APPROACHING DUBOIS...ORANGE AND WASHINGTON
COUNTIES...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS OVER WEST-CENTRAL INDIANA AND EAST-CENTRAL
ILLINOIS...MOVING SOUTHEAST AT 35 MPH.
IF THIS LINE OF STORMS HOLDS TOGETHER...IT WILL AFFECT NORTHERN
SECTIONS OF DUBOIS...ORANGE AND WASHINGTON COUNTIES BY 10 PM.
CONTINUOUS CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS IN EXCESS
OF 60 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
SALEM...
JASPER...
SCARLET AND BONDS...
HINDOSTAN AND PORTERSVILLE...
ORANGEVILLE AND HAYSVILLE...
WEST BADEN SPRINGS AND THALES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS.
&&
LAT...LON 3850 8708 3849 8695 3853 8684 3853 8669
3869 8668 3869 8632 3876 8629 3879 8620
3875 8589 3857 8587 3850 8591 3849 8600
3842 8600 3839 8631 3840 8668 3825 8668
3825 8679 3820 8680 3820 8699 3825 8708
TIME...MOT...LOC 0028Z 305DEG 30KT 3954 8693 3904 8724
3879 8791
RASSpecial weather statement, Sep 7, 7:56 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM CDT FRI SEP 7 2012
INZ089-KYZ023-026-061-080250-
BUTLER KY-HANCOCK KY-OHIO KY-PERRY IN-
856 PM CDT FRI SEP 7 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
DAMAGING WINDS HEADING TO TELL CITY TO HAWESVILLE...HARTFORD...
AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER THE EVANSVILLE AREA
AND MOVING EAST AT 45 MPH.
IF THIS LINE OF STORMS HOLDS TOGETHER...IT WILL AFFECT HANCOCK AND
OHIO COUNTIES IN ABOUT AN HOUR. CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ARE EXPECTED
WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF HANCOCK...NORTHERN BUTLER...OHIO AND PERRY
COUNTIES.
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 79.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3738 8710 3749 8713 3764 8695 3767 8683
3771 8687 3780 8683 3784 8692 3790 8692
3790 8699 3801 8678 3823 8679 3825 8663
3820 8646 3779 8668 3770 8664 3755 8667
3736 8663 3723 8694 3736 8703 3733 8714
TIME...MOT...LOC 0148Z 225DEG 20KT 3802 8734
JDGSpecial weather statement, Sep 7, 8:09 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT FRI SEP 7 2012
INZ076-083-084-080305-
CRAWFORD IN-DUBOIS IN-ORANGE IN-
1009 PM EDT FRI SEP 7 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 TO 45 MPH WINDS...
AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG TO SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF
PAOLI...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH
THIS LINE OF INTENSE STORMS.
* THIS STORM WILL ALSO IMPACT...
PAOLI...
JASPER...
ENGLISH...
PINE VALLEY AND BACON...
VALEENE AND WOODLAWN GROVE...
TROTTER CROSSING AND CHAMBERSBURG...
REGO AND MILLERSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8707 3851 8698 3849 8695 3851 8694
3850 8688 3853 8684 3853 8669 3865 8668
3859 8631 3830 8631 3829 8629 3826 8668
3825 8668 3825 8679 3823 8681 3821 8708
TIME...MOT...LOC 0206Z 261DEG 28KT 3846 8655
JDGSpecial weather statement, Sep 7, 8:34 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
934 PM CDT FRI SEP 7 2012
INZ089-KYZ023-026-080320-
HANCOCK KY-OHIO KY-PERRY IN-
934 PM CDT FRI SEP 7 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND DESTRUCTIVE
WINDS WILL MOVE INTO PERRY...HANCOCK...AND NORTHERN OHIO COUNTIES...
AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF DALE
TO 16 MILES SOUTHWEST OF OWENSBORO...AND MOVING EAST AT 35 MPH. THIS
LINE OF STORMS PRODUCED WIDESPREAD WIND DAMAGE SOUTH OF EVANSVILLE.
CONTINUOUS CLOUD TO GROUND LIGHTNING...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
ADYEVILLE AND WAITMAN...
BUFORD...
SASSAFRAS AND PETRI...
CELINA AND FLORAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3764 8695 3767 8683 3771 8687 3775 8683
3780 8683 3784 8686 3784 8692 3790 8692
3790 8699 3794 8697 3794 8693 3799 8686
3801 8678 3810 8677 3811 8681 3821 8679
3821 8657 3753 8687 3753 8707
TIME...MOT...LOC 0233Z 272DEG 32KT 3820 8705 3763 8731
JSDSpecial weather statement, Sep 7, 8:34 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT FRI SEP 7 2012
INZ077-078-080305-
SCOTT IN-WASHINGTON IN-
1034 PM EDT FRI SEP 7 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 TO 45 MPH WINDS...
AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SALEM...AND MOVING EAST AT
35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
CANTON...
GEORGETOWN AND NEW PHILADELPHIA...
PUMPKIN CENTER AND NEW SALEM...
LITTLE YORK AND LEOTA...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
29 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3882 8568 3874 8568 3873 8565 3871 8564
3871 8561 3861 8557 3859 8625 3877 8627
3878 8617 3877 8613 3879 8608 3877 8604
3876 8590 3873 8588 3881 8580 3883 8571
TIME...MOT...LOC 0233Z 265DEG 32KT 3869 8614
JDGThunderstorm Wind, Hancock
- When
- September 7, 8:52 PM CST
- Where
- Hancock County, 2.34 mi NNW of Utility
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.900, -86.850
A 9000 square foot metal building at a saw mill was damaged.
Thunderstorm Wind, Hancock
- When
- September 7, 8:56 PM CST
- Where
- Hancock County, 1.68 mi WNW of Hawesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.911, -86.777
The Hancock County Emergency Manager reported several trees down along Highway 60 just west of Hawesville.
Thunderstorm Wind, Hancock
- When
- September 7, 9:00 PM CST
- Where
- Hancock County, 0.35 mi WSW of Hawesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 37.898, -86.756
An observer reported a tree downed by thunderstorm winds across some railroad tracks. Local emergency management also reported several trees toppled in Hawesville. One observer in Hawesville estimated wind gusts as high as 65 mph.
Thunderstorm Wind, Jefferson
- When
- September 7, 10:45 PM EST
- Where
- Jefferson County, 0.86 mi WSW of Louisville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.224, -85.794
Several trees were uprooted by thunderstorm winds between Interstates 264 and 65.
Thunderstorm Wind, Meade
- When
- September 7, 10:45 PM EST
- Where
- Meade County, Ekron
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.930, -86.180
Local law enforcement reported several trees and power lines down across central Meade County.
Thunderstorm Wind, Jefferson
- When
- September 7, 10:50 PM EST
- Where
- Jefferson County, 1.48 mi SSE of St Dennis
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.200, -85.810
A spotter measured a 62 mph wind gust in Shively.
Thunderstorm Wind, Meade
- When
- September 7, 10:53 PM EST
- Where
- Meade County, Ekron
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.930, -86.180
The Meade County emergency manager reported power lines down near Ekron.
Thunderstorm Wind, Hardin
- When
- September 7, 11:09 PM EST
- Where
- Hardin County, 1.13 mi W of Radcliff
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.831, -85.971
Several trees were toppled along West Lincoln Trail in Radcliffe.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, September 7, 20124 deaths · 1 injured · $756,000 · 2.75 in hail · 37 events
- Hail and Damaging Winds in Arkansas, September 7, 20123 injured · $3.3 million · 2.75 in hail · 51 events
- Hail and Lightning Strike in New Jersey, September 7, 20121 death · 1 in hail · 2 events
- Lightning Strike in Florida, September 7, 20121 death · 1 event
- Hail and Damaging Winds in Missouri, September 7, 2012$133,000 · 1 in hail · 49 events
- Flash Flooding and Heavy Rain in Arizona, September 7, 2012$550,000 · 7 events
- Hail and Damaging Winds in Indiana, September 7, 2012$221,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, September 7, 2012$158,000 · 1.75 in hail · 11 events
- Tornado and Hail in Ohio, September 7 to 8, 2012$123,000 · EF0 · 11 events
- Damaging Winds in Arkansas, September 7, 2012$71,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Illinois, September 7, 2012$60,000 · 1.25 in hail · 16 events
- Damaging Winds in Kansas, September 7, 2012$55,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398303, 398304, 398305, 398306, 398307, 398310, 398308, 398309.